Hepatotoxicity with isoniazid and rifampicin combination during treatment of tuberculosis

Ramesh, R.; Jindal, S.K.; Malik, S.K. and Mehta, S. (1989) Hepatotoxicity with isoniazid and rifampicin combination during treatment of tuberculosis. Indian Journal of Tuberculosis, 36 (3). pp. 157-159.

Full text available as:

PDF - Requires Adobe Acrobat Reader or other PDF viewer.
323 Kb

Abstract

Frequency of hepatitis and the possible risk factors were assessed in 50 patients of tuberculosis administered both Isoniazid and Rifampicin in combination. Four patients developed overt hepatitis while 6 others had significantly elevated hepatic enzymes. Complete recovery was observed within 2 weeks of drug withdrawal in those who had overt jaundice. The mean Hb and serum albumin were significantly tower while mean ESR and serum gamma globulins were significantly higher in those who developed hepatitis. The patients with hepatitis had more advanced disease.

EPrint Type:Article
Uncontrolled Keywords:Isoniazid, Tuberculosis, Pulmonary Tuberculosis, Hepatitis, ESR, Hb, Rifampicin, Hepatotoxicity, Serum Albumin
Subjects:Disorders of Environmental Origin > Poisoning > Drug Toxicity
Organic Chemicals > Hydrazines > Isoniazid
Heterocyclic Compounds > Heterocyclic Compounds with 4 or More Rings > Rifamycins
Respiratory Tract Diseases > Respiratory Tract Infections > Tuberculosis, Pulmonary
Disorders of Environmental Origin > Poisoning > Hepatitis, Toxic
Pharmaceutical Preparations > Drug Combinations
Amino Acids, Peptides, and Proteins > Proteins > Globulins
Respiratory Tract Diseases > Lung Diseases > Tuberculosis, Pulmonary
Amino Acids, Peptides, and Proteins > Proteins > Albumins
-Journal Repositories > Indian Journal of Tuberculosis
Diagnosis > Laboratory Techniques and Procedures
ID Code:3262
Deposited By:Mrs Naina Pandita
Deposited On:08 June 2009

Archive Staff Only: edit this record